Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 26, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Aug 22, 2008, 2:45 AM MDT for 32 counties in North Dakota. It took effect at Aug 22, 2008, 8:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2008, 2:45 AM MDT (08:45 UTC)
- In effect from
- Aug 22, 2008, 8:00 AM MDT
- Expired
- Aug 22, 2008, 8:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1489 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 2059 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 220845 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 345 AM CDT FRI AUG 22 2008 ...STRONG WEST TO NORTHWEST WINDS CAN BE EXPECTED TODAY... .A LOW PRESSURE TROUGH IN THE CENTRAL DAKOTAS THIS MORNING WILL MOVE EAST INTO MINNESOTA TODAY. HIGH PRESSURE WILL MOVE INTO THE STATE BEHIND THE LOW. STRONG WINDS WILL DEVELOP ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED BY NOON. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...SHOULD USE CAUTION. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221645- /O.NEW.KBIS.WI.Y.0026.080822T1400Z-080823T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 345 AM CDT FRI AUG 22 2008 /245 AM MDT FRI AUG 22 2008/ ...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WILL DEVELOP THIS MORNING. GUSTS UP TO 45 MPH COULD OCCUR AT TIMES. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS73 KBIS 221637 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1137 AM CDT FRI AUG 22 2008 ...STRONG WEST TO NORTHWEST WINDS CAN BE EXPECTED TODAY... .A COLD FRONT IN THE EASTERN DAKOTAS THIS MORNING WILL MOVE EAST INTO MINNESOTA TODAY. HIGH PRESSURE WILL MOVE INTO THE STATE BEHIND THE LOW. STRONG WINDS HAVE BEEN OBSERVED BETWEEN THE TWO FEATURES IN WESTERN AND CENTRAL NORTH DAKOTA THIS MORNING...AND THEY SHOULD CONTINUE THROUGH THE AFTERNOON. 20 TO 35 MPH WEST TO NORTHWEST WINDS WITH GUSTS TO 45 MPH CAN BE EXPECTED THROUGH EARLY EVENING. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...SHOULD USE CAUTION. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-230000- /O.CON.KBIS.WI.Y.0026.000000T0000Z-080823T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1137 AM CDT FRI AUG 22 2008 /1037 AM MDT FRI AUG 22 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. WEST TO NORTHWEST WINDS OF 20 TO 35 MPH HAVE BEEN OBSERVED THIS MORNING. GUSTS UP TO 45 MPH COULD OCCUR AT TIMES. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCHECK
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
000 WWUS73 KBIS 222103 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 403 PM CDT FRI AUG 22 2008 ...STRONG WEST TO NORTHWEST WINDS CAN BE EXPECTED THIS AFTERNOON... .STRONG WEST TO NORTHWEST WINDS BEHIND A COLD FRONT THIS AFTERNOON WILL CONTINUE THROUGH EARLY EVENING. SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED THROUGH EARLY EVENING OVER MOST OF CENTRAL AND WESTERN NORTH DAKOTA. THE STRONGEST WINDS WILL BE FELT OVER EXTREME SOUTHWEST NORTH DAKOTA...IN BOWMAN AND ADAMS COUNTIES...WHERE SUSTAINED WINDS WILL BE AROUND 40 MPH WITH GUSTS TO 55 MPH. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES... SHOULD USE CAUTION. NDZ043-044-230000- /O.CON.KBIS.HW.W.0005.000000T0000Z-080823T0000Z/ BOWMAN-ADAMS- INCLUDING THE CITIES OF...BOWMAN...HETTINGER 303 PM MDT FRI AUG 22 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. WEST TO NORTHWEST WINDS OF 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THROUGH EARLY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NDZ001>005-009>013-017>023-025-031>037-040>042-045>048-050-051- 230000- /O.CON.KBIS.WI.Y.0026.000000T0000Z-080823T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 403 PM CDT FRI AUG 22 2008 /303 PM MDT FRI AUG 22 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH 45 MPH GUSTS HAVE BEEN OBSERVED ACROSS WESTERN AND CENTRAL NORTH DAKOTA AND ARE EXPECTED TO CONTINUE THROUGH EARLY EVENING BEFORE SLOWLY DISSIPATING. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCHECK
000 WWUS73 KBIS 222344 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 644 PM CDT FRI AUG 22 2008 ...STRONG WINDS WILL PERSIST UNTIL SUNSET... .STRONG NORTHWEST WINDS GUSTING OVER 40 MPH WILL PERSIST UNTIL SUNSET AND THEN WILL DIMINISH RAPIDLY. WINDS HAVE GUSTED AS HIGH AS 55 MPH IN BISMARCK LATE THIS AFTERNOON. MOTORISTS... ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES... SHOULD USE CAUTION. NDZ043-044-230200- /O.CAN.KBIS.HW.W.0005.000000T0000Z-080823T0000Z/ /O.EXB.KBIS.WI.Y.0026.000000T0000Z-080823T0200Z/ BOWMAN-ADAMS- INCLUDING THE CITIES OF...BOWMAN...HETTINGER 544 PM MDT FRI AUG 22 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. ALTHOUGH WINDS ARE DECREASING THEY WILL REMAIN AT OR NEAR ADVISORY STRENGTH UNTIL SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ001>005-009>013-017>023-025-031>037-040>042-045>048-050-051- 230200- /O.EXT.KBIS.WI.Y.0026.000000T0000Z-080823T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 644 PM CDT FRI AUG 22 2008 /544 PM MDT FRI AUG 22 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH 45 MPH GUSTS HAVE BEEN OBSERVED ACROSS WESTERN AND CENTRAL NORTH DAKOTA AND ARE EXPECTED TO CONTINUE THROUGH EARLY EVENING BEFORE SLOWLY DISSIPATING. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RSL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Aug 21, 2:49 PM MDT, 11 hours 56 minutes earlier.
Area forecast discussion, Aug 21, 2:49 PM MDT, 11 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 349 PM CDT THU AUG 21 2008 .SYNOPSIS... PROGRESSIVE FLOW ACROSS THE NORTHERN TIER OF CONUS WILL ALLOW FOR AN ACTIVE SHORT RANGE FORECAST OVER NORTH DAKOTA. A DEEP MIDDLE/UPPER LEVEL LOW OVER SOUTHERN BRITISH COLUMBIA IS STEADILY MOVING EASTWARD ALONG THE U.S.-CANADIAN BORDER. MEANWHILE...THE ASSOCIATED COLD FRONT MARKS A 15-20F DROP IN TEMPERATURE AS A LATE SUMMER CONTINENTAL POLAR AIRMASS SLIDES SOUTHWARD FRIDAY AND SATURDAY. && .SHORT TERM...THURSDAY THROUGH SUNDAY NIGHT... BIGGEST UNCERTAINTY THIS PERIOD IS ASSOCIATED WITH PRECIPITATION INTENSITY THIS AFTERNOON THROUGH FRIDAY MORNING. OTHER QUESTIONS CONCERNING WIND SPEEDS ON FRIDAY REMAIN. RIGHT NOW...EXPECT SOME INTENSIFICATION OF ONGOING SHOWER ACTIVITY OVER NORTHWESTERN NORTH DAKOTA AS EARLY EVENING CONVECTION SPREADS ACROSS NORTH CENTRAL NORTH DAKOTA. THERMAL PROFILES CONTINUE TO DESTABILIZE UNDER MOSTLY SUNNY SKIES...AND MIDDLE LEVEL HEIGHT FALLS AHEAD OF THE AFOREMENTIONED TROUGH CAN ONLY HELP TO ERODE THE CAP. ADDITIONALLY...TOWERING CUMULUS FIELD ALONG PREFRONTAL TROUGH/DRYLINE LOOKS TO ALREADY BE TAPPING INTO 1500-2000 J/KG SURFACE BASED CAPE. SHEAR PROFILES SUPPORT SUPERCELL DEVELOPMENT EARLY. LATER THIS EVENING ALONG THE ATTENDANT COLD FRONT...SHEAR PROFILES SUPPORT MULTICELL CLUSTERS WITH EMBEDDED SUPERCELLS. SO...EXPECT A SECOND AREA OF CONVECTION IN THE FORM OF A FAST-MOVING SQUALL LINE THAT SHOULD PROGRESS OUT OF EASTERN MONTANA AND SWEEP ACROSS THE AREA OVERNIGHT. THE FAST-MOVING NATURE OF THIS COMPLEX MEANS THAT IT WOULD OVERRUN AND ABSORB ANY ONGOING CONVECTION. AS COLD POOLS MERGE...EXPECT A WIDESPREAD DAMAGING WIND EVENT...THOUGH THERE IS SOME UNCERTAINTY CONCERNING LOW-LEVEL LAPSE RATES ALLOWING FOR HIGHER WINDS TO MIX DOWN. IF EARLIER CONVECTION OCCURS IN SUCH A WAY TO STABILIZE THE LOW-LEVELS...WIND THREAT WOULD DECREASE. LIKEWISE...DIURNAL STABILIZATION OF LOW-LEVELS COULD INHIBIT MIXING DOWN IF IT TAKES TOO LONG TO ARRIVE. NCEP/STORM PREDICTION CENTER CONVECTIVE OUTLOOK CALLS FOR A LARGE HAIL AND DAMAGING WIND THREAT. WITH BETTER LIKELIHOOD OF SEVERE WITH THE SECOND AREA OF CONVECTION. CONCERNING WINDS...EXPECT THAT ANOTHER WIND ADVISORY WILL BE NEEDED FOR TOMORROW WITH POSTFRONTAL WINDS EXCEEDING 40 MPH BY AFTERNOON...ESPECIALLY WEST OF BISMARCK. 12 UTC NAM BUFR SOUNDINGS INDICATE THAT WESTERN AND CENTRAL NORTH DAKOTA WILL MIX OUT WITH 45 KNOTS FORECAST AT THE TOP OF THE BOUNDARY LAYER BY MID DAY. HIGH TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 60S F TO MIDDLE 70S F OVER THE AREA BEHIND THE COLD FRONT...AND MINIMUM TEMPERATURES IN THE 40S F ARE FORECAST. .LONG TERM...MONDAY THROUGH THURSDAY NIGHT... THE LOW HEIGHT ANOMALY CENTERED OFF OF THE BC COAST WILL SEND SIGNIFICANT S/W ENERGY EAST INTO THE PACIFIC NW AND EVENTUALLY NRN PLAINS TUE-FRI OF NEXT WEEK. DETAILS OF AMPLITUDE/TIMING OF THE MAIN WAVE ARE A LOW-CONFIDENCE PREDICTION THOUGH THANKS TO LARGE SPREAD AND RUN-TO-RUN CONTINUITY ISSUES IN ENSEMBLE/DETERMINISTIC SOLUTIONS. THE 00Z GFS WAS A DEEP OUTLIER OF SOLUTIONS WITH THE NRN ROCKIES TROUGH...WHILE THE 06Z VERSION OFFERED A CONSIDERABLY DIFFERENT /FLATTER/ UPPER FLOW. HOWEVER...AGREEMENT BTWN THE 00Z/12Z ECMWF AND 12Z GFS HAS INCREASED CONFIDENCE IN S/W PASSAGE CENTERED ON WED. THAT SAID...THE BEST COURSE IN THIS SCENARIO IS TO WEIGHT THE FCST DATABASE TWD THE ECMWF/GFS ENSEMBLE MEAN IN ORDER TO SMOOTH SOME OF THE UNCERTAINTY IN DETAILS. A SEASONABLY STRONG POLAR JET... FAVORABLE SYNOPTIC SCENARIO...AND MODERATE MOISTURE RETURN WILL SUPPORT AT LEAST ONE PERIOD OF ACTIVE CONVECTION. WE HAVE CENTERED THE HIGHEST POPS ON WED...BUT IT IS NECESSARY TO EXTEND SOME CHANCE THRU THE TUE-THU PERIOD...BOTH DUE TO WEIGHTING TWD ENSEMBLES AND THE PERSISTENT SW FLOW ALOFT ITSELF. TEMPS ARE ALSO A LARGE ISSUE TUE-THU...PARTLY SINCE THERMAL FIELDS WILL BE HIGHLY DEPENDENT ON S/W DETAILS...AND ALSO SINCE CONVECTION HAS LARGE POTENTIAL TO RESULT IN TEMP BUSTS. WED IS THE LOWEST CONFIDENCE TEMP FCST SINCE ENSEMBLE GUIDANCE WOULD SUGGEST UPPER 80S F IN SC ND DUE TO SLOWER S/W SPEED...WHILE THE 00Z MEN/12Z MEX PROG TEMPS ONLY IN THE MID 70S F. WE HAVE BLENDED CONTINUITY AND ENSEMBLE GUIDANCE HERE AS WELL. FINALLY...MON IS A POINT OF CONSENSUS WITH WAA AND 850-HPA TEMPS 25+ C SUPPORTING AT LEAST MID 90S F IN WSTRN ND. SO WE ARE CONFIDENT IN AT LEAST ONE TOASTY DAY. && .AVIATION... STRONG SOUTHERLY WINDS GUSTING TO 35KS WILL ONLY SLOWLY WEAKEN FROM KBIS-KJMS THIS EVE AS A SFC TROUGH APPROACHES. A COLD FRONT WILL RACE INTO WSTRN ND THIS EVE AND CATCH UP TO THE TROUGH...SENDING IT WEST-EAST THRU ALL THE TAF SITES 03Z-10Z. IN ITS WAKE WEST WINDS OF 25-40KTS WILL OVERSPREAD ALL OF WSTRN/CNTRL ND ON FRI. BOTH FEATURES OFFER UP THE POTENTIAL FOR TSRA...FROM KDIK-KBIS-KMOT 21-03Z...AND A HIGHER PROBABILITY FROM KDIK-KISN-KMOT 01-08Z. BOTH PRESENT THE RISK OF IFR CONDITIONS...BUT THE LATTER CHANCE HAS A HIGHER LIKELIHOOD OF WIDESPREAD AVIATION HAZARDS...INCLUDING THE POSSIBILITY OF 50+KT SFC WINDS IF A THUNDERSTORM COMPLEX CAN ORGANIZE AS EXPECTED. && .FIRE WEATHER... A COLD FRONT...ASSOCIATED WITH AN AREA OF LOW PRESSURE ACROSS SOUTHERN CANADA AND WESTERN NORTH DAKOTA...WILL PUSH EAST ACROSS THE STATE TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN MONTANA THIS AFTERNOON AND MOVE EAST ACROSS WESTERN NORTH DAKOTA DURING THE EVENING HOURS AND THEN ACROSS CENTRAL AND EASTERN NORTH DAKOTA DURING THE LATE EVENING AND OVERNIGHT HORUS. IN ADDITION TO DANGEROUS LIGHTNING...LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY. BEHIND THIS COLD FRONT WINDS WILL INCREASE OUT OF THE WEST LATE TONIGHT AND DURING THE DAY ON FRIDAY. WINDS ARE EXPECTED TO BE FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH...ESPECIALLY ACROSS THE WEST. A WIND ADVISORY WILL LIKELY BE NEEDED. IN SPITE OF THE HIGH WINDS...MUCH COOLER TEMPERATURES ON FRIDAY (HIGHS IN THE UPPER 60S TO MID 70S) WILL KEEP MINIMUM RELATIVE HUMIDITIES AT OR ABOVE 30 PERCENT. THEREFORE...NO FIRE WEATHER HEADLINES ARE ANTICIPATED ON FRIDAY. THERE WILL ALSO BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE NORTHERN HALF OF THE STATE DURING THE DAY TOMORROW AS THE UPPER LEVEL LOW MOVES ACROSS SOUTHERN CANADA. DRY AND COOL CONDITIONS ARE EXPECTED ON SATURDAY AS HIGH PRESSURE DOMINATES THE NORTHERN PLAINS. TEMPERATURES WARM AGAIN LATER THIS WEEKEND AND EARLY NEXT WEEK AS THE HIGH MOVES EAST OF THE REGION. ON A SIDE NOTE...PERCENT GREEN VALUES HAVE BEEN LOWERED ACROSS PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. THIS SHOULD RESULT IN HIGH RFD VALES ACROSS THIS REGION. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NDZ023-025-036-037- 047-048-050-051. && SCHECK/BIRK/CJS
Hazardous weather outlook, Aug 21, 3:50 PM MDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 450 PM CDT THU AUG 21 2008 NDZ023-025-036-037-047-048-050-051-222200- WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 450 PM CDT THU AUG 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 9 PM CDT. SOUTH WINDS OF 25 TO 40 MPH WILL CONTINUE THROUGH SUNSET. THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE OVER EAST CENTRAL NORTH DAKOTA. THE MAIN THREAT WOULD BE FROM DAMAGING WINDS AND POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED FRIDAY. THIS MAY REQUIRE A WIND ADVISORY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. NDZ001>005-009>013-017>022-031>035-040>046-222200- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 450 PM CDT THU AUG 21 2008 /350 PM MDT THU AUG 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER WESTERN AND NORTH CENTRAL NORTH DAKOTA DURING THE EVENING...AND THEN SHIFT EASTWARD OVERNIGHT. SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ON FRIDAY. THIS MAY REQUIRE A WIND ADVISORY. THE RANGELAND FIRE DANGER INDEX WILL ALSO BE ELEVATED...AND MAY BE IN THE VERY HIGH TO EXTREME CATEGORY IN SOUTHWEST NORTH DAKOTA. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS MAY BE NEEDED THIS EVENING AND TONIGHT. CJS/RSL
In the hours before
Local storm report, Aug 21, 9:28 PM MDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1028 PM CDT THU AUG 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM FLASH FLOOD HARVEY 47.77N 99.94W
08/21/2008 WELLS ND LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS STREET FLOODING IN THE CITY OF
HARVEY ALONG WITH UNDERPASSES BLOCKED.
&&
NHEINERTLocal storm report, Aug 21, 9:32 PM MDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1032 PM CDT THU AUG 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL MEDORA 46.91N 103.52W
08/21/2008 M0.75 INCH BILLINGS ND LAW ENFORCEMENT
&&
NHEINERTLocal storm report, Aug 21, 10:04 PM MDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1104 PM CDT THU AUG 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL CENTER 47.12N 101.30W
08/21/2008 M0.88 INCH OLIVER ND LAW ENFORCEMENT
&&
KBIRKLocal storm report, Aug 21, 10:11 PM MDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1111 PM CDT THU AUG 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL 5 N WASHBURN 47.36N 101.03W
08/21/2008 E0.88 INCH MCLEAN ND PUBLIC
SOME NICKEL SIZE HAIL ACCOMPANIED BY VERY HEAVY RAIN.
&&
CJS/RSLLocal storm report, Aug 21, 10:22 PM MDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
1122 PM CDT THU AUG 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM FLASH FLOOD HARVEY 47.77N 99.94W
08/21/2008 WELLS ND LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS STREET FLOODING IN THE CITY OF
HARVEY ALONG WITH UNDERPASSES BLOCKED.
&&
KBIRKLocal storm report, Aug 22, 12:46 AM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
146 AM CDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM HAIL RICHARDTON 46.88N 102.32W
08/22/2008 E0.75 INCH STARK ND LAW ENFORCEMENT
&&
VJENSENThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:33 PM MDT | Tornado Warning | BIS | McHenry, Pierce | 27 min |
| Aug 21, 6:57 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Pierce, Sheridan | 63 min |
| Aug 21, 7:09 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail, Ward | 66 min |
| Aug 21, 7:09 PM MDT | Severe Thunderstorm Warning | BIS | Rolette | 66 min |
| Aug 21, 7:20 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Stark | 40 min |
| Aug 21, 7:49 PM MDT | Severe Thunderstorm Warning | BIS | Pierce, Sheridan, Wells | 35 min |
| Aug 21, 7:59 PM MDT | Severe Thunderstorm Warning | BIS | Sheridan | 61 min |
| Aug 21, 8:01 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Stark | 44 min |
| Aug 21, 8:05 PM MDT | Areal Flood Advisory | BIS | Rolette | 6 hr |
| Aug 21, 8:36 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Stark | 54 min |
| Aug 21, 8:46 PM MDT | Flash Flood Warning | BIS | Rolette | 4 hr |
| Aug 21, 8:46 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 44 min |
| Aug 21, 8:52 PM MDT | Flash Flood Warning | BIS | Pierce, Sheridan, Wells | 23 min |
| Aug 21, 8:58 PM MDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Oliver | 48 min |
| Aug 21, 9:16 PM MDT | Flash Flood Warning | BIS | Wells | 29 min |
| Aug 21, 9:27 PM MDT | Flash Flood Warning | BIS | Sheridan, Wells | 4 hr |
| Aug 21, 9:36 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Morton, Oliver | 54 min |
| Aug 21, 10:03 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 42 min |
| Aug 21, 10:16 PM MDT | Severe Thunderstorm Warning | BIS | Sheridan | 30 min |
| Aug 22, 12:40 AM MDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer, Morton, Oliver, Stark and 1 more | 50 min |
| Aug 22, 12:57 AM MDT | Tornado Warning | BIS | McLean, Mercer, Oliver | 33 min |
| Aug 22, 1:21 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Oliver, Sheridan | 39 min |
| Aug 22, 1:41 AM MDT | Tornado Warning | BIS | McLean, Sheridan | 34 min |
| Aug 22, 2:00 AM MDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan, Wells | 45 min |
| Aug 22, 2:40 AM MDT | Severe Thunderstorm Warning | BIS | Foster, Sheridan, Wells | 32 min |
| Aug 22, 2:56 AM MDT | Areal Flood Advisory | BIS | Wells | 3 hr |
| Aug 22, 12:27 PM MDT | High Wind Warning | BIS | Adams, Bowman | 5 hr |
Nearby
Wind Advisories in North Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.